Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

21 year old with severe hair fall. Treatment?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2450 Questions
Question
how can i stop my hair fall m 21 year old my weight is 67 and height is 5.6 my uncles r bald from my mother side so i think it is a symptom due to genes but how can i control it and reduce the level of DHT
Posted Mon, 30 Apr 2012 in Hair Loss
Follow-up: 21 year old with severe hair fall. Treatment? 5 minutes later
Does masturbation leads to increase in level of DHT and increases hair fall??
 
 
Answered by Dr. Robert Galamaga 8 minutes later
Hello and thanks for the query.

Your question is a good one.

In some men, hair loss can begin at a young age. As you know - genetics plays a major role in this.

Fortunately there are several options available for ou to limit the continued hair loss. The first and most commonly used option is topical minoxidil. This is sold over the counter in a product called Rogaine. I find the mousse spray version of this product to be the one most of my patients seem to enjoy.

In addition, there is a prescription option now available which has been proven to limit hair loss and promote hair growth. The drug belongs to 5 α reductase inhibitors. You might ask your doctor if a precription for you would be possible.

Regarding masturbation there have been no studies to show that this has an impact on DHT levels so I would not worry about that at all. What you are dealing with is more of a genetic issue.

Thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sinceely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: 21 year old with severe hair fall. Treatment? 39 hours later
For how many days i need to use the medicine minoxidil??Does it have any negative aspects??
 
 
Answered by Dr. Robert Galamaga 15 hours later
Hello and thank you for your follow-up question.

You would have to use minoxidil for at least 6 to 8 weeks in order to appreciate some degree of response. Beyond that. Of time it might be necessary for you to discuss the possibility of a prescription medication to help promote hair growth.

There are really no negative side affects of minoxidil other then some your attention of the skin which occurs in some patients. I would encourage you to try this as it is very safe and can be very effective as well.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. if you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: 21 year old with severe hair fall. Treatment? 2 days later
Does masturbation lead to hair fall??
 
 
Answered by Dr. Robert Galamaga 24 hours later
Hello and thank you for your follow-up question.

As far as masturbation is concerned there have been no studies which have shown that the frequency or incidence of masturbation leads to any degree of hair loss. There has been no convincing evidence that masturbation changes hormone levels or hormonal balance within the body which would have an impact on hair growth.

Thank you again for your follow-up question. I hope you found my response to be helpful and informative. Please accept my answer in case you do not have further queries.

Wish you good health.

Regards

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor